I’m feeling very embarressed at the thought of going to my GP once again. I’ve recently changed from arimidex to aromasin because of the side effects and had a endoscopy examination because of the discomfort in my oesphagus coupled with chest and back pain since taking arimidex. Luckily there’s nothing serious wrong but I’m so fed up about the weight gain. I’ve gone from a size 16/18 to 20/22 and don’t think I can stand anymore.
I seriously consider stopping taking all the tablets and taking my chances with the cancer coming back.
My GP put me on Propranolol to help with the hot flushes but I’ve stopped taking them because my BP had regularly dropped to below a 100 over 60 odd.
My GP’s got better things to do than listen to my winging but I can’t bear to put anymore weight on.
I walk two to three miles every day and potter in the garden but the weight keeps piling on.
None of this is your fault and you are doing the right thing discussing it with your GP - please don’t feel embarassed. I don’t know what the solution is as have little knowledge of the drugs you are taking but your are going to the person who should be able to advise you - your GP. Hopefully they will be able to refer you to someone who can help.
I wish you luck, it’s bad enough coping with this awful disease without all the other things that go with it.
Sorry to hear you’re feeling down.I dont know anything about these drugs but would it be worth making an appointment with the oncologist who may have more knowledge than the GP?
Also,maybe you could ask to be referred to a dietician who might be able to help with the weight gain.Please dont think i’m saying you are eating the wrong things and thats why you are putting on weight,i just wonder if a dietician might be able to help with a few suggestions.
I hope you get things sorted.
All the best.
Please don’t feel embarrassed. I would say its very important that you are considering giving up a cancer treatment! The weight gain is important too and its also important for your health and self esteem. Have a chat with your GP but as someone else has suggested perhaps an appointment with your oncologist might be helpful or a dietician and you could suggest both of those.
Hi,i am interested in your post,i was taking tamoxifen,but have since had my tubes and ovaries removed so i am now taking arimidex,i didnt think i had any side effects,until i read your post ,i suffer really bad back ache, and for a while now food keeps getting trapped i find it really difficult to swallow,my husband keeps telling me to see my gp,but like you i dont want to be a pest. i have gained weight too, more since my ovaries were removed,my stomach looks like im six months pregnant,i fear my husband will leave because of the way i look at the moment, i cant sleep because of the hot flushes, i look terrible, i hope i havet made you feel more depressed,im sorry i cant offer you any advise, but maybe you can offer me some,with regards the armidex and my symptoms. i wish you all the best and hope someone will be of help to you try not to give up its really difficult i know,take care spritser xxx
Hi I would just like to say that sometimes weight gain can be due to water retention especially if your body is reacting in some way to medication
I took arimidex for only four weeks until I realized that I was having an allergic reaction to it
it started off very minor but just kept getting worse
I also found I was putting weight on very fast,when I had to stop taking it I lost two and a half kilos in one week,so obviously it was just water that I was retaining due to the inflammation
of course your case may be different but it just shows you that weight gain is not just a minor problem but may be an important symptom so don’t feel shy about bringing up the subject with a nurse or doctor .I hope you get some help for your symptoms soon